Alert archive / Virginia / Frost Advisories in 2007
Frost Advisory 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at Oct 28, 2007, 1:43 PM EDT for 14 counties in Virginia; 7 counties in North Carolina. It took effect at Oct 28, 2007, 9:20 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2007, 1:43 PM EDT (17:43 UTC)
- In effect from
- Oct 28, 2007, 9:20 PM EDT
- Expired
- Oct 29, 2007, 9:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
All 21 counties
Alleghany County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Appomattox County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Danville, VA, City of Galax, VA, City of Lynchburg, VA, City of Martinsville, VA, Franklin County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 281743 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 143 PM EDT SUN OCT 28 2007 ...FREEZING TEMPERATURES EXPECTED TONIGHT AND MONDAY NIGHT... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING BOTH NIGHTS. NCZ001-018-VAZ007-009>015-017>020-022>024-034-035-WVZ042>045- 290145- /O.CON.KRNK.FZ.W.0006.071029T0400Z-071029T1300Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...BEDFORD...AMHERST... BLUEFIELD...HINTON...UNION...LEWISBURG 143 PM EDT SUN OCT 28 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. LOW TEMPERATURES TONIGHT WILL BE IN THE UPPER 20S TO LOWER 30S. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR AT LEAST 3 HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ VAZ016-032-033-043-045>047-059-290145- /O.NEW.KRNK.FR.Y.0004.071029T0400Z-071029T1300Z/ /O.CON.KRNK.FZ.A.0004.071030T0400Z-071030T1300Z/ CARROLL-PATRICK-FRANKLIN-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM- CHARLOTTE- INCLUDING THE CITIES OF...GALAX...STUART...ROCKY MOUNT... MARTINSVILLE...LYNCHBURG...APPOMATTOX...KEYSVILLE 143 PM EDT SUN OCT 28 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. SKIES WILL CLEAR QUICKLY THIS EVENING...SETTING THE STAGE FOR TEMPERATURES IN THE LOW TO MIDDLE 30S...AND PATCHY FROST NEAR DAWN. LOWS MONDAY NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S. TEMPERATURE ARE EXPECTED TO BE BELOW FREEZING FOR AT LEAST 3 HOURS. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NCZ002-019-290145- /O.NEW.KRNK.FR.Y.0004.071029T0400Z-071029T1300Z/ ALLEGHANY NC-WILKES- INCLUDING THE CITIES OF...SPARTA...WILKESBORO 143 PM EDT SUN OCT 28 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. SKIES WILL CLEAR QUICKLY THIS EVENING. IN COMBINATION WITH LIGHT WINDS...TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 30S TONIGHT...WITH PATCHY FROST TOWARDS DAWN. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ VAZ044-058-290145- /O.CON.KRNK.FZ.A.0004.071030T0400Z-071030T1300Z/ PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...DANVILLE...SOUTH BOSTON 143 PM EDT SUN OCT 28 2007 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. LOWS MONDAY NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S. TEMPERATURE ARE EXPECTED TO BE BELOW FREEZING FOR AT LEAST 3 HOURS. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS71 KRNK 290120 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 920 PM EDT SUN OCT 28 2007 ...FREEZING TEMPERATURES AND FROST EXPECTED TONIGHT AND MONDAY NIGHT... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING BOTH NIGHTS. VAZ016-290930- /O.CAN.KRNK.FZ.A.0004.071030T0400Z-071030T1300Z/ /O.UPG.KRNK.FR.Y.0004.071029T0400Z-071029T1300Z/ /O.EXA.KRNK.FZ.W.0006.071029T0400Z-071029T1300Z/ CARROLL- INCLUDING THE CITY OF...GALAX 920 PM EDT SUN OCT 28 2007 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT MONDAY... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT MONDAY. FROST AND FREEZING TEMPERATURES ARE NOW EXPECTED TO BE FAIRLY WIDESPREAD TOWARD MORNING. FREEZING TEMPERATURES ARE STILL EXPECTED MONDAY NIGHT. CLEAR SKIES AND DECREASING WINDS OVERNIGHT WILL BRING TEMPERATURES IN THE LOWER 30S...WITH AREAS OF FROST NEAR DAWN. LOWS MONDAY NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S. TEMPERATURE ARE EXPECTED TO BE BELOW FREEZING FOR AT LEAST 3 HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ002-290930- /O.UPG.KRNK.FR.Y.0004.071029T0400Z-071029T1300Z/ /O.EXA.KRNK.FZ.W.0006.071029T0400Z-071029T1300Z/ ALLEGHANY NC- INCLUDING THE CITY OF...SPARTA 920 PM EDT SUN OCT 28 2007 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT MONDAY. FREEZING TEMPERATURES AND FROST ARE NOW EXPECTED TO BE FAIRLY WIDESPREAD TOWARD MORNING. CLEAR SKIES AND DECREASING WINDS OVERNIGHT WILL BRING TEMPERATURES IN THE LOWER 30S...WITH AREAS OF FROST NEAR DAWN. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ001-018-VAZ007-009>015-017>020-022>024-034-035-WVZ042>045- 290930- /O.CON.KRNK.FZ.W.0006.071029T0400Z-071029T1300Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...BEDFORD...AMHERST... BLUEFIELD...HINTON...UNION...LEWISBURG 920 PM EDT SUN OCT 28 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY. LOW TEMPERATURES TONIGHT WILL BE IN THE MID 20S TO LOWER 30S. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR AT LEAST 3 HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ VAZ044-058-290930- /O.EXA.KRNK.FR.Y.0004.071029T0400Z-071029T1300Z/ /O.CON.KRNK.FZ.A.0004.071030T0400Z-071030T1300Z/ PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...DANVILLE...SOUTH BOSTON 920 PM EDT SUN OCT 28 2007 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. CLEAR SKIES AND DECREASING WINDS OVERNIGHT WILL BRING TEMPERATURES IN THE MID 30S...WITH SCATTERED FROST NEAR DAWN. LOWS MONDAY NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S. TEMPERATURE ARE EXPECTED TO BE BELOW FREEZING FOR AT LEAST 3 HOURS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ003>006-020-290930- /O.EXA.KRNK.FR.Y.0004.071029T0400Z-071029T1300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YADKINVILLE 920 PM EDT SUN OCT 28 2007 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT MONDAY. CLEAR SKIES AND DECREASING WINDS OVERNIGHT WILL BRING TEMPERATURES IN THE MID 30S...WITH SCATTERED FROST NEAR DAWN. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ VAZ032-033-043-045>047-059-290930- /O.CON.KRNK.FR.Y.0004.071029T0400Z-071029T1300Z/ /O.CON.KRNK.FZ.A.0004.071030T0400Z-071030T1300Z/ PATRICK-FRANKLIN-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...MARTINSVILLE... LYNCHBURG...APPOMATTOX...KEYSVILLE 920 PM EDT SUN OCT 28 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. CLEAR SKIES AND DECREASING WINDS OVERNIGHT WILL BRING TEMPERATURES IN THE MID 30S...WITH SCATTERED FROST NEAR DAWN. LOWS MONDAY NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S. TEMPERATURE ARE EXPECTED TO BE BELOW FREEZING FOR AT LEAST 3 HOURS. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NCZ019-290930- /O.CON.KRNK.FR.Y.0004.071029T0400Z-071029T1300Z/ WILKES- INCLUDING THE CITY OF...WILKESBORO 920 PM EDT SUN OCT 28 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY. CLEAR SKIES AND DECREASING WINDS OVERNIGHT WILL BRING TEMPERATURES IN THE MID 30S...WITH SCATTERED FROST NEAR DAWN. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KRNK 290829 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 429 AM EDT MON OCT 29 2007 ...FREEZING TEMPERATURES AND FROST EXPECTED AGAIN TONIGHT... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING. VAZ032-033-043>047-058-059-291400- /O.UPG.KRNK.FZ.A.0004.071030T0400Z-071030T1300Z/ /O.NEW.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/ /O.CON.KRNK.FR.Y.0004.000000T0000Z-071029T1300Z/ PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 429 AM EDT MON OCT 29 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. LOWS TONIGHT WILL BE IN THE MID 20S TO AROUND 30. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NCZ001-002-VAZ015-017-018-022>024-034-035-291400- /O.NEW.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/ /O.CON.KRNK.FZ.W.0006.000000T0000Z-071029T1300Z/ ASHE-ALLEGHANY NC-GRAYSON-FLOYD-CRAIG-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA... INDEPENDENCE...FLOYD...NEW CASTLE...SALEM...FINCASTLE... LEXINGTON...BEDFORD...AMHERST 429 AM EDT MON OCT 29 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. ANY LOCATIONS THAT DID NOT REACH FREEZING THIS MORNING WILL SEE TEMPERATURES BELOW 32 DEGREES TONIGHT. LOW TEMPERATURES TONIGHT WILL BE IN THE MID 20S TO AROUND 30. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ018-VAZ007-009>014-016-019-020-WVZ042>045-291300- /O.CON.KRNK.FZ.W.0006.000000T0000Z-071029T1300Z/ WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...BOONE...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... GALAX...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON... UNION...LEWISBURG 429 AM EDT MON OCT 29 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES EARLY THIS MORNING WILL BE IN THE MID 20S TO AROUND 30. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ003>006-019-020-291300- /O.CON.KRNK.FR.Y.0004.000000T0000Z-071029T1300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE 429 AM EDT MON OCT 29 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. CLEAR SKIES...LIGHT WINDS AND TEMPERATURES IN THE LOWER TO MID 30S WILL RESULT IN AREAS OF FROST EARLY THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KRNK 291316 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 916 AM EDT MON OCT 29 2007 ...FREEZING TEMPERATURES AND FROST EXPECTED AGAIN TONIGHT... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING. NCZ001-002-VAZ015-017-018-022>024-034-035-292130- /O.EXP.KRNK.FZ.W.0006.000000T0000Z-071029T1300Z/ /O.CON.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/ ASHE-ALLEGHANY NC-GRAYSON-FLOYD-CRAIG-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA... INDEPENDENCE...FLOYD...NEW CASTLE...SALEM...FINCASTLE... LEXINGTON...BEDFORD...AMHERST 916 AM EDT MON OCT 29 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... ...FREEZE WARNING HAS EXPIRED FOR THIS MORNING... THE FREEZE WARNING IS NO LONGER IN EFFECT FOR THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. ANY LOCATIONS THAT DID NOT REACH FREEZING THIS MORNING WILL SEE TEMPERATURES BELOW 32 DEGREES TONIGHT. LOW TEMPERATURES TONIGHT WILL BE IN THE MID 20S TO AROUND 30. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ018-VAZ007-009>014-016-019-020-WVZ042>045-291430- /O.EXP.KRNK.FZ.W.0006.000000T0000Z-071029T1300Z/ WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...BOONE...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... GALAX...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON... UNION...LEWISBURG 916 AM EDT MON OCT 29 2007 ...FREEZE WARNING HAS EXPIRED FOR THIS MORNING... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ VAZ032-033-043>047-058-059-292130- /O.EXP.KRNK.FR.Y.0004.000000T0000Z-071029T1300Z/ /O.CON.KRNK.FZ.W.0007.071030T0400Z-071030T1300Z/ PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 916 AM EDT MON OCT 29 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... ...FROST ADVISORY HAS EXPIRED FOR THIS MORNING... THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THIS MORNING. HOWEVER A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. LOWS TONIGHT WILL BE IN THE MID 20S TO AROUND 30. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ003>006-019-020-291430- /O.EXP.KRNK.FR.Y.0004.000000T0000Z-071029T1300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE 916 AM EDT MON OCT 29 2007 ...FROST ADVISORY HAS EXPIRED FOR THIS MORNING... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Oct 28, 10:52 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 28, 10:52 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 AM EDT SUN OCT 28 2007
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC STATES TODAY AND
WILL BE CENTERED OVER THE AREA MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SLOWED DOWN CLEARING ACROSS THE BOARD...ESPECIALLY THE EXTREME SW
WHICH WILL BE LAST TO BREAK OUT. ALSO...TOOK DOWN MAX TEMPS A FEW
DEGREES IN THOSE SAME SPOTS. ALTHOUGH LOW CLOUDS FROM LAST NIGHT
ARE BURNING OFF...THERE IS JUST ENOUGH MOISTURE AND INSTABILITY
FOR CU TO BUBBLE UP UNDERNEATH THE INVERSION. EVENTUALLY DRY AIR
WILL WIN OUT AND MIX DOWN LATER TODAY...JUST A SLOWER PROCESS THAN
PREVIOUSLY THOUGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
VERY DRY AIRMASS WORKS INTO THE FORECAST AREA BY MONDAY.
PRECIPITABLE WATER VALUES UPSTREAM ARE LESS THAN .20 INCHES. HAVE
LOWERED DEW POINTS THROUGH THE PERIOD. DIURNAL VARIATION BETWEEN
HIGHS AND LOWS WILL BE LARGE. BUT GUIDANCE SHOULD HAVE A GOOD
HANDLE ON THESE SEASONABLE TEMPERATURES. STAYED CLOSE TO THESE
NUMBERS...BUT FOR MONDAY NIGHT ALSO TRENDED TOWARD THE COOP MOS
GUIDANCE.
BASED ON THE LATEST MINIMUM TEMPERATURES FOR TONIGHT AND MONDAY
NIGHT HAVE UPGRADED THE FREEZE WATCH TO A FREEZE WARNING FOR
ALMOST ALL THE MOUNTAIN COUNTIES IN THE COUNTY WARNING AREA. WITH
THESE FREEZING TEMPERATURES...SHOULD NOT HAVE TO ISSUE ANY OTHER
FREEZE/FROST HEADLINES FOR THE REST OF THE SEASON.
HAVE ALSO ISSUED A FREEZE WATCH FOR THE REMAINDER OF THE VIRGINIA
COUNTIES FOR MONDAY NIGHT. IF THIS PANS OUT...THE GROWING SEASON
WILL HAVE ENDED FOR ALL OF THE COUNTY WARNING AREA...EXCEPT THE
FOOTHILL AND PIEDMONT COUNTIES IN NORTH CAROLINA. A PUBLIC
INFORMATION STATEMENT WILL BE ISSUED WHEN IT HAS BEEN DETERMINED
THAT THE GROWING SEASON HAS ENDED.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL ALLOW FOR DRY WEATHER THROUGH THURSDAY. BY
THURSDAY NIGHT INTO FRIDAY MORNING A WEAK COLD FRONT WILL MOVE SOUTH
THROUGH THE AREA AND WASH OUT NEAR THE VA/NC BORDER. WILL FOLLOW
HPCS GUIDANCE REGARDING ISOLATED TO SCATTERED SHOWERS ACROSS THE
AREA DURING THIS TIME. FRIDAY INTO SATURDAY...WHAT IS LEFT OF THE
FRONT REMAINS STALLED OVER THE AREA AS THE CENTER OF SURFACE HIGH
PRESSURE MOVES TO NEAR NEWFOUNDLAND. THE RESULTANT EASTERLY FETCH
AROUND THE HIGH WILL ALLOW FOR A FETCH OF ATLANTIC MOISTURE TO COME
OVER THE AREA...KEEPING THE CHANCE OF ISOLATED SCATTERED SHOWERS
OVER THE AREA INTO SATURDAY. WILL FOLLOW HPC GUIDANCE ON
TEMPERATURES. THIS PLACES SOME LOW TEMPERATES TUESDAY NIGHT IN THE
LOW TO MID 30S ACROSS THE NORTHERN MOUNTAINS OF NORTH CAROLINA. WITH
CLEAR SKIES AND LIGHT WINDS WILL ADD MENTION OF FROST IN THIS AREA.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
UPSLOPE FLOW WILL CONTINUE CLOUDS ACROSS THE WESTERN MOUNTAINS
THIS MORNING. BLF WILL START THE FORECAST PERIOD WITH IFR CEILINGS
BUT WILL QUICKLY IMPROVE AND SHOULD BE SCATTERED BY 15Z. ALL OF
THE CLOUDS OVER THE MOUNTAINS WILL ERIDE BY MID MORNING.
THROUGH SUNDAY NIGHT AND INTO THE MIDDLE OF NEXT WEEK...HIGH
PRESSURE WILL BE BUILDING INTO THE AREA WITH MAINLY VFR CONDITIONS
ACROSS THE AREA.
&&
.HYDROLOGY...
DAN RIVER AT SOUTH BOSTON HAS FALLEN BELOW FLOOD STAGE...THUS
FLOOD WARNING WAS CANCELLED EARLIER THIS MORNING. RIVER WILL
CONTINUE TO FALL...EVEN MORE RAPIDLY THIS AFTERNOON TO BELOW THE
ACTION STAGE OF 15 FEET.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
VAZ007-009>015-017>020-022>024-034-035.
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
FOR VAZ016-032-033-043>047-058-059.
NC...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
NCZ001-018.
WV...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
WVZ042>045.
&&
SYNOPSIS...AMS
NEAR TERM...KM
SHORT TERM...AMS
LONG TERM...DS
AVIATION...AMS/KK/KM
HYDROLOGY...KMHazardous weather outlook, Oct 28, 9:56 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 956 AM EDT SUN OCT 28 2007 NCZ002>006-019-020-291400- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 956 AM EDT SUN OCT 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ007-009>015-017>020-022>024-034-035-WVZ042>045-291400- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 956 AM EDT SUN OCT 28 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ016-032-033-043>047-058-059-291400- CARROLL-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 956 AM EDT SUN OCT 28 2007 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 5:04 AM EDT | Freeze Watch | RNK | Appomattox, Buckingham, Campbell, Carroll, Charlotte, Franklin and 8 more | 23 hr |
| Oct 28, 5:04 AM EDT | Freeze Warning | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 19 more | 28 hr |
Nearby
Frost Advisories in Virginia, 2007Frost Advisories in North Carolina, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.